Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Gauss map of minimal surfaces with ramification

Author: Min Ru
Journal: Trans. Amer. Math. Soc. 339 (1993), 751-764
MSC: Primary 53A10
MathSciNet review: 1191614
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that for any complete minimal surface $ M$ immersed in $ {R^n}$, if in $ C{P^{n - 1}}$ there are $ q > n(n + 1)/2$ hyperplanes $ {H_j}$ in general position such that the Gauss map of $ M$ is ramified over $ {H_j}$ with multiplicity at least $ {e_j}$ for each $ j$ and

$\displaystyle \sum\limits_{j = 1}^q {\left({1 - \frac{{(n - 1)}} {{{e_j}}}} \right) > n(n + 1)/2} $

, then $ M$ must be flat.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53A10

Retrieve articles in all journals with MSC: 53A10

Additional Information

PII: S 0002-9947(1993)1191614-3
Article copyright: © Copyright 1993 American Mathematical Society